MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Unintended Movement (3026); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the operator planned to perform intracranial aneurysm embolization using coil (with a stent prepared for assistance).After filling (deploying) the axium prime bare 3d coil, it failed to stabilize.The operator attempted to retrieve the coil and redo the embolization but found that the coil seemed to be stuck and could not be retrieved.Attempts to withdraw the microcatheter and the coil resulted in the coil detaching from the push rod.Coil separation/break/premature detachment was reported.The operator used another microcatheter to secure/remove the coil with a stent and removed the entire system together.There was no surgical or medicinal intervention required.The pushwire was bent or broken.There was no friction or difficulty during coil delivery.The physician did not attempt to detach the coil or rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.Additionally, premature tip detachment was reported for an echelon 10 microcatheter.There was friction or difficulty during injection and force was applied during removal.The catheter tip was not entrapped/stuck, there was no vasospasm, and no surgical or medicinal intervention was required.The tip of the microcatheter was not left in the patient.The coil and microcatheter were replaced with non-medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing embolization surgery for treatment of an unruptured, saccular/fusiform, left anterior communicating artery aneurysm with a max diameter of 5.58 mm and a 2.68 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Femoral artery access vessel diameter was 8.86 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Ancillary devices included navien (rfx072-115-08mp, lot: d015043) intracranial support catheter.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): both the axium prime device and echelon-10 microcatheter were both returned for analysis within a shipping box, a sealed plastic biohazard pouch, and both devices within the same dispenser coil.No introducer sheath was returned.Visual inspection/damage location details: the axium prime device was returned without the introducer sheath.The actuator interface was found to be secure and intact within the pushwire coupler tube.The break indicator was found to be undamaged.The pushwire was found to bent at ~4.8cm, broken at ~6.2cm, and bent at ~186.4cm from the proximal end.The axium prime implant coil was found to be detached from the pushwire detach element and not returned.The coin was found to be against the lumen stop.The shield coil found to be in good condition.No other anomalies were observed.Testing/analysis (including sem reports): the pushwire was skived and the coin found to be stuck within the lumen stop.The pushwire was then soaked in water for a few minutes, and the coin was able to come out of the lumen stop without any issues; however, the coin was damaged from the first attempt to retract from the lumen stop.The coin was unable to be accurately measured.The lumen stop found to be damaged and occluded with blood.The retainer ring was found to be occluded with blood.No further testing was done.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the implant coil was found to be detached from the pushwire, and not returned.A few possible causes of premature de tachment are but not limited to, tortuous anatomy, pushwire rotation, damaged pusher, and/or coil is not retracted in a one-to-one motion with the implant pusher during repositioning; however, the root cause was unable to be determined.The report notes that ¿attempts to withdraw the microcatheter and the coil resulted in the coil detaching from the push rod.¿.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed, as the axium prime device was retuned damaged with the pushwire bent and broken.The cause was determined to be due to advancement/retracement against the report resistance.Based on the device analysis and the reported information, the customer¿s report of ¿coil loop in parent vessel¿ and ¿resistance/failure to resheath¿ were both unable to be confirmed, as no implant coil of introducer sheath were returned for assessment.Therefore, no possible cause was able to be assessed for either report.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate, which could be another possible cause for resistance during the procedure.The report notes that ¿was no obvious kink/damage observed to the coil or catheter after removal, however, there was a kink observed at the proximal end of the coil push rod.¿, the kink at the proximal end was able to be confirmed, as the proximal end of the pushwire was found to be damaged in multiple location.The echelon-10 mentioned in the procedure was returned damaged, and resistance was able to be reproduced within the catheter body during testing.The axium prime was found to be compatible with the echelon-10 microcatheter.The report notes that there was no issues resheath the axium prime device prior to the procedure.No damage or irregularities were mentioned prior to procedure.The blood found within the lumen stop was unable to be determined.It is possible the blood may have entered the lumen stop during retrieval of the axium prime device; however, the cause of the occlusion was unable to be determined.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu); in addition, a continuous flush during the procedure was mentioned in the report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6.Device and patient codes updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported clarification that the "unstable" axium coil repeatedly herniated into the parent vessel after forming a loop in the aneurysm.The coil was the first to be used in the procedure.Resistance during coil retrieval occurred at the distal end of the echelon microcatheter.The coil had pushed out of the introducer sheath smoothly.There was no obvious kink/damage observed to the coil or catheter after removal, however, there was a kink observed at the proximal end of the coil push rod.The broken segment of the coil was removed together with the echelon microcatheter after a stent was deployed through another microcatheter to secure the broken coil.There was no resistance retrieving the echelon.The cause of the event was not determined.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24057009
Report Number9617601-2026-00264
Device Sequence Number13267725
Product Code KRD
UDI-Device Identifier00763000313722
UDI-Public(01)00763000313722(17)271005(10)229795537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number229795537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/15/2026
03/31/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/06/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight110 KG